Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Nov 3, 2016, 1:12 PM MST for Pima County, Pinal County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2016, 1:12 PM MST (20:12 UTC)
- Expired
- Nov 3, 2016, 2:00 PM MST
- In force
- 48 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 66 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
405
WUUS55 KTWC 032012
SVRTWC
AZC019-021-032100-
/O.NEW.KTWC.SV.W.0060.161103T2012Z-161103T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
112 PM MST THU NOV 3 2016
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PINAL COUNTY IN SOUTHEASTERN ARIZONA...
NORTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 200 PM MST
* AT 110 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF
ELOY...OR 20 MILES WEST-NORTHWEST OF MARANA...AND MOVING NORTH AT
25 TO 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELOY...FRIENDLY CORNERS...WHITE HORSE PASS...PICACHO...PICACHO PEAK
AND CHUICHU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS QUICKLY SO DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3250 11136 3246 11158 3270 11189 3277 11175
3276 11174 3273 11173 3273 11167 3276 11161
3285 11152 3290 11145
TIME...MOT...LOC 2010Z 157DEG 26KT 3257 11152
$$
MEYER2 follow-up statements
841
WWUS55 KTWC 032037
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
137 PM MST THU NOV 3 2016
AZC019-021-032100-
/O.CON.KTWC.SV.W.0060.000000T0000Z-161103T2100Z/
PINAL-PIMA-
137 PM MST THU NOV 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MST
FOR SOUTHWESTERN PINAL AND NORTHEASTERN PIMA COUNTIES...
AT 134 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR FRIENDLY CORNERS JUST SOUTH OF
ELOY...OR 16 MILES SOUTHEAST OF CASA GRANDE...MOVING NORTH AT 25
MPH. WATCH FOR DENSE BLOWING DUST ALONG INTERSTATE 10 BETWEEN RED
ROCK AND ELOY.
LOCATIONS IMPACTED INCLUDE...
ELOY...FRIENDLY CORNERS...PICACHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3250 11136 3246 11158 3270 11189 3277 11175
3276 11174 3273 11173 3273 11167 3276 11161
3285 11152 3290 11145
TIME...MOT...LOC 2034Z 157DEG 24KT 3269 11157
$$
MEYER859
WWUS55 KTWC 032057
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
157 PM MST THU NOV 3 2016
AZC019-021-032106-
/O.EXP.KTWC.SV.W.0060.000000T0000Z-161103T2100Z/
PINAL-PIMA-
157 PM MST THU NOV 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PINAL AND
NORTHEASTERN PIMA COUNTIES WILL EXPIRE AT 200 PM MST...
THE STORM WHICH PROMPTED THE WARNING IS WEAKENING AS IT MOVES
NORTHWEST OF ELOY AND EXITING THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND BLOWING DUST ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3250 11136 3246 11158 3270 11189 3277 11175
3276 11174 3273 11173 3273 11167 3276 11161
3285 11152 3290 11145
TIME...MOT...LOC 2056Z 157DEG 26KT 3278 11162
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 8:59 AM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Nov 3, 8:59 AM MST, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 859 AM MST Thu Nov 3 2016 .SYNOPSIS...An area of low pressure near Rocky Point today will bring scattered showers and thunderstorms to the area through Friday, with most favored locations north to east of Tucson. High temperatures will be around early November normals through Friday. Dry conditions and warmer temperatures will return area-wide this weekend. && .DISCUSSION...Upper low this morning is positioned just SE of Puerto Penasco/Rocky Point Sonora and will very slowly drift to the northeast today and be near the international border around South/Central Pima County tonight. We've already seen quite a few showers and thunderstorms through the overnight period with even a few reports of small hail. Radar showing two main areas of showers at this time, the first being across Central and Western Pima County with the other across Graham and Greenlee Counties with the remainder of the area dry. The 12Z KTWC sounding came in moderately unstable with a PWAT of 0.85 inches. Given the latest satellite trends, along with review of the HRRR and UOFA WRF-NAM and GFS, the best chances of showers and thunderstorms this afternoon will be from Tucson northward as drier air gets wrapped in especially along the International border from Sells eastward this afternoon and this evening. While instability will only be marginal with MLCAPE values around 500-1000 J/KG, the impressive shear and dynamics will result in the potential for a few stronger to perhaps a couple of severe thunderstorms. SPC already has areas north and east of Tucson outlined in a marginal risk and that looks good. The main concern will be hail and a strong wind threat with what will be low topped thunderstorms this afternoon. We have also gone ahead and added blowing dust to the forecast for the typically prone areas mainly in Pinal County. Heading into this evening and tonight, the focus will shift more towards Graham and Greenlee Counties where deeper moisture and dynamics remain as the upper low starts to track a bit more to the northeast. There could be a period through this evening and overnight with some training showers and thunderstorms which could result in a heavy rain and flash flood threat for this area. The upper low will continue to shift to the northeast on Friday with showers and thunderstorms continuing for Graham and Greenlee Counties with the back edge generally pushing to the east into New Mexico Friday evening. Drier air will start to move in on Saturday with still some residual troughing hanging back through the forecast area with a slight chance of showers still possible for the White Mountains. Thereafter, dry weather is expected into early next week as ridging tries to build back in. Still some uncertainty in the model guidance in the medium range with the pattern aloft but don't see any major differences with regard to sensible weather. Temperatures will be near normal through Friday, then warm to above normal levels for early November later this weekend and into next week. && .AVIATION...Valid through 04/18Z. SCT-BKN clouds at 6-10k ft AGL thru the forecast period. Slight chance of -SHRA/-TSRA west of KTUS and chance of SHRA/TSRA from KTUS east. Thunderstorm wind gusts to 40-45 kts possible. Brief MVFR ceilings/visibilities possible with the heavier showers and thunderstorms. Outside of thunderstorm outflows, breezy ely/sely surface wind at 12-18 kts with gusts to near 25 kts, especially in the vicinity of KSAD, KDUG and KALK. Surface wind diminishing tonight between 04/03Z and 04/06Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered to numerous showers and thunderstorms are expected today from the Tucson metro area north and east, with isolated activity west of Tucson. Scattered to numerous showers and thunderstorms will continue on Friday, but mainly northeast of Tucson across Graham and Greenlee counties. A slight chance of showers continues across the White Mountains on Saturday, then dry conditions will return area-wide Sunday into next Thursday. Expect breezy east to southeast 20-foot winds today, otherwise 20-foot winds will generally be less than 15 mph except for some afternoon gustiness. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && GL Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Nov 3, 11:52 AM MST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1152 AM MST THU NOV 3 2016 AZZ502>504-515-031930- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-TOHONO O'ODHAM NATION INCLUDING SELLS-BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK- 1152 AM MST THU NOV 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 1230 PM MST... AT 1150 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THREE POINTS...OR 24 MILES SOUTHWEST OF MARANA... MOVING NORTHWEST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THREE POINTS...WESTERN AVRA VALLEY...QUEENS WELL...PAN TAK... SANTA ROSA RANCH. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3201 11114 3190 11137 3221 11192 3246 11129 TIME...MOT...LOC 1850Z 142DEG 21KT 3212 11142 MEYER
Special weather statement, Nov 3, 12:33 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1233 PM MST THU NOV 3 2016
AZZ502-504-505-032015-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE
PARK-TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL-TOHONO O'ODHAM NATION INCLUDING SELLS-
1233 PM MST THU NOV 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PINAL AND NORTH
CENTRAL PIMA COUNTIES UNTIL 115 PM MST...
AT 1231 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF AVRA VALLEY...OR 16 MILES SOUTHWEST OF MARANA...
MOVING NORTHWEST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM, ALONG WITH AREAS OF BLOWING DUST.
LOCATIONS IMPACTED INCLUDE...
MARANA...ELOY...AVRA VALLEY...SILVER BELL...RED ROCK...
PICTURE ROCKS...AND PICACHO PEAK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3249 11220 3273 11173 3273 11167 3276 11161
3283 11154 3293 11135 3224 11122 3207 11163
TIME...MOT...LOC 1931Z 152DEG 28KT 3231 11144
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 11:52 AM MST | Special Weather Statement | TWC | Pima | 38 min |
| Nov 3, 12:33 PM MST | Special Weather Statement | TWC | Pinal | 42 min |
| Nov 3, 12:40 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 80 min |
| Nov 3, 1:45 PM MST | Special Weather Statement | TWC | 45 min | |
| Nov 3, 4:48 PM MST | Special Weather Statement | TWC | 42 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.